E-ISSN: 2148-5402 | Contact
Unfamiliar territory of a familiar drug: INH-induced erythroderma
1Department of Respiratory Medicine, PSG Institute of Medical Sciences&Research, MGR University, Tamil Nadu, India
Eurasian Journal of Pulmonology 2022; 2(24): 140-143 DOI: 10.14744/ejp.2021.8321
Full Text PDF

Abstract

Tuberculosis is a major cause of ill health, and one of the top ten causes of death worldwide. Treatment with multiple first-line drugs is the standard recommended treatment for drug-sensitive tuberculosis. Isoniazid (INH) is an important component of first-line therapy. Erythroderma is a rare but serious adverse drug reaction. We report here a case of a 64-year-old man who presented with generalized itchy, red-colored scaly lesions associated with extensive skin peeling after 8 weeks of antitubercular treatment (ATT). After the withdrawal of ATT, skin lesions improved along with symptomatic treatment. On sequential rechallenge with INH, the patient developed a recurrence of skin lesions, which confirmed the diagnosis of INH-induced erythroderma.